MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPREHENSIVE SHOULDER SYSTEM MODULAR HEAD VARIABLE OFFEST; SHOULDER PROSTHESIS, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED / EXTREMITIES

ZIMMER BIOMET, INC. COMPREHENSIVE SHOULDER SYSTEM MODULAR HEAD VARIABLE OFFEST; SHOULDER PROSTHESIS, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED / EXTREMITIES
Model Number 113032
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Joint Dislocation (2374)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
T was reported that the patient underwent a right shoulder arthroplasty.Subsequently, the patient had revision surgery approximately one year and eight months after the initial surgery due to pain, loss of range of motion, and loosening of the implants.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-01970, 0001825034-2022-01971, 0001825034-2022-01972, 0001825034-2022-01974.Concomitant medical products: item#: pt-113950, pt hybrid glen post regenerex; lot#: 607920; item#: 113952, sm hybrid glenoid base 4mm; lot#: 165380; item#: 113611, comp primary stem 11mm micro, lot#: 821310; item#: 118001, versa-dial/comp ti std taper; lot#: 926330.Device evaluated by mfr: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code- mechanical(g04) -head.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an anatomical right shoulder replacement approximately five (5) years and three (3) months ago.Subsequently, the patient underwent a revision surgery approximately three (3) years and seven (7) months ago due to pain and an insufficient rotator cuff.Prior to the surgery beginning, the patient's shoulder was easily dislocated anteriorly upon exam but stable posteriorly.The surgeon at that time decided to convert the patient's shoulder to a reverse due to an insufficient rotator cuff.The surgeon left the stem implant implanted, the surgery was completed without any complications.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-01970-2, 0001825034-2022-01971-2.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.The rotator cuff is a group of muscles and tendons that surround the shoulder joint, keeping the head of the humerus firmly within the shallow socket of the shoulder.Rotator cuff injuries occur most often in people who repeatedly perform overhead motions or experience any sort of trauma to the shoulder.Degenerative tears can also occur because of gradual wearing down of the tendon.This degeneration naturally occurs as we age.Factors that lead to degenerative tears include repetitive stress, lack of blood supply, bone spurs, and increased age.Common symptoms of a rotator cuff tear include pain at rest or with activity, weakness, and crepitus.Typically, an anatomic shoulder is performed when the rotator cuff is stable and intact, and a reverse shoulder is performed for an insufficient rotator cuff.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMPREHENSIVE SHOULDER SYSTEM MODULAR HEAD VARIABLE OFFEST
Common Device Name
SHOULDER PROSTHESIS, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED / EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15310372
Report Number0001825034-2022-01973
Device Sequence Number20392619
Product Code MBF
UDI-Device Identifier00880304212206
UDI-Public(01)00880304212206(17)280923(10)306460
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number113032
Device Catalogue Number113032
Device Lot Number306460
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer09/19/2022
03/07/2024
05/13/2024
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date09/28/2022
04/02/2024
05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale